Don't know where else to post this question and so I thought I would post it here.
I am 75 year old male and this past Thursday I had mastoidectomy performed on my left ear, and also a tube inserted.
When I left hospital I was given prescription for Amox-Clav 850mg 2xday. I took one tablet Thursday night and had a late meal (because I had not eaten all day). Friday I took one tablet before breakfast and another before dinner.
However, today when I took the first table at 8 AM (then had breakfast at 11 AM), I had watery diarrhea. I had to go again about twice in next few hours.
Since today was Saturday I didn't know what to do because doctor's office was closed. I called anyway hoping someone might be there. The answering service said they would have someone call back. A few minutes later a doctor called back and told me to stop taking the Amox Clav and to call my doctor Monday, but I think she is off on Mondays. This all has me quite upset after going through all the pressure of the operation. I had lunch at 4 PM today and had to move bowels again and once again watery diarrhea. I don't know what to do now, other than stopping the Amox Clav and hoping this diarrhea will stop soon. Can the diarrhead occur after only four tablets? Is it serious?
I am really frightened that to continue the Amox Clav would cause more diarrhea, or to stop it would cause any other problems.
I don't even know when this diarrhea will stop. It's been with me all day today. Stomach feels a little quezzy.
And helpful advice would be greatfly appreciated as I live alone with no one to talk to, etc.
P.S. Should I continue to try and eat regular meals, even if I have diarrhea afterwasrds? Will this diarrhea continue throughout the night and tomorrow (Sunday)? I don't know how I am going to sleep if I keep feeling like I have to move my bowels. Maybe my stress isn't helping anything either.
Post Edited (Robert2) : 10/1/2011 5:35:08 PM (GMT-6)